Hail, Fayette
- When
- April 4, 4:35 AM CST to 4:40 AM CST
- Where
- Fayette County, La Grange
- Measured
- 0.75 in hail
- Property damage
- $10
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.050, -89.217
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 4, 2:00 AM CST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 AM CDT WED APR 4 2001 CURRENTLY...SFC FRONT EXTENDS ROUGHLY ALONG A CORINTH-MEMPHIS- RUSSELLVILLE LINE. DWPTS RANGE FROM THE U60S ACROSS THE DELTA TO MID 50S ACROSS NRN ZONES. REGIONAL RADARS FAIRLY QUIET ATTM. HOWEVER...WATER VAPOR IMAGERY SHOWS A S/W TROUGH MOVING INTO THE ARKLATEX REGION W/ SOME MID LEVEL CLOUD ENHANCEMENT AND SOME LIGHT RADAR ECHOES BEING NOTED ACROSS NRN LA AND SRN AR. CONVECTION ALSO DEVELOPING RAPIDLY ACROSS PORTIONS OF MO ATTM. BELIEVE BEST CHC OF CONVECTION WILL BE ACROSS SRN ZONES IN THE VNCTY OF THE SFC-H8 FRONT...H8-H7 THTE RIDGE IN ADVANCE OF THE MID LEVEL SHORTWAVE. IN ADDITION...KNQA RADAR INDICATED A FINE LINE/OUTFLOW BOUNDARY PUSHING INTO NRN MS EARLY TNGT. WILL LIKELY TAPER POPS FROM 50% SOUTH TO 30% NORTH. HOWEVER...WILL MONITOR DEVELOPMENT... PROPAGATION OF CONVECTION ACROSS MO BEFORE FINALIZING 1ST PERIOD POPS. WRN/SRN PORTIONS OF THE CWFA IN DAY1 SLGT RISK. SHEAR DOES NOT LOOK AS IMPRESSIVE AS PREVIOUS DAYS...BUT MID LEVEL DRYING MAY BE A BIT MORE CONDUCIVE TO ISOLD DOWBURSTS AS WELL AS SEVERE HAIL. WILL INCLUDE LOW CHC POPS FOR SRN MOST ZONES FOR TNGT FOR LINGERING EVENING CONVECTION. WILL ALSO INCLUDE LOW CHC POPS FOR ERN ZONES (THANKS TO DISCUSSION W/ OHX) GIVEN THE POTENTIAL FOR ANOTHER MCS TO OUR NORTH TNGT AND SOUTHEAST PROPOGATION PER CORFIDI VECTORS. WILL MAINTAIN CONSISTENCY OF THE REMAINDER OF THE FCST FOR NOW. AMPLIFYING H5 RIDGE SLIDES EWD OUT OF THE PLAINS AND INTO THE MS. SRLY SFC-H7 FLOW WILL KEEP ABUNDAT LOW LEVEL MOISTURE ACROSS THE MID SOUTH. WOULD NOT BE SUPRISED TO SEE A FEW TSRA THU AFTN...BUT BELIEVE COVERAGE WOULD BE LIMITED DUE TO MID LEVEL SUBSIDENCE. OHX(JOHN)...THANKS FOR COORDINATION. MEM EB 079/065 082/066 082 15411 MKL EB 075/059 079/061 080 15311 JBR EB 075/061 081/062 081 15311 TUP TB 078/062 081/063 081 15511> .MEG...NONE. CBD
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-041700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 345 AM CDT WED APR 4 2001 THIS SEVERE WEATHER OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THIS INCLUDES THE CITIES OF MEMPHIS...DYERSBURG... JACKSON...JONESBORO...OXFORD AND TUPELO. A STATIONARY FRONT WILL REMAIN NEAR THE BORDER OF TENNESSEE AND MISSISSIPPI TODAY. THUNDERSTORMS MAY DEVELOP ALONG AND NEAR THIS FRONT DURING THE MORNING AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. ALSO...ADDITIONAL THUNDERSTORM DEVELOPMENT IS POSSIBLE ALONG THE FRONT AS THE MOIST AIRMASS BECOMES MORE UNSTABLE THIS AFTERNOON. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL WITH A SMALLER THREAT OF DAMAGING WINDS. STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT. MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO...TV AND CABLE TELEVI9SION OUTLETS FOR THE LATEST WEATHER FORECASTS AND INFORMATION.
The national radar mosaic for the moment the first event began.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5242205, 5242206, 5242207, 5242208.